Posted by natg on December 11, 2000, at 3:52:24
In reply to Re: To Scott » natg, posted by SLS on December 10, 2000, at 22:04:30
> Hi Nat.
> > Just wondering how your Risperdal trial is going? From what I read, you have taken Zyprexa as well. How did you like Zyprexa? Is it comparable to Risperdal? And what other meds. were you taking concurrently.
> After a tease of an initial response, I have pretty much lost the antidepressant effect at 1.0mg. My doctor has given me some latitude in allowing me to increase it to 2.0mg. I might do this as of tomorrow.
> I am currently taking Lamictal 300mg, Parnate 80mg, desipramine 300mg, and Risperdal. My current diagnosis is an unusual presentation of bipolar disorder in which depression is chronic and unremitting. I have experienced mixed-state manias only in association with medications involving MAOIs.
> I also responded initially to Zyprexa at a dosage of 2.5mg, but then had the response deteriorate. Raising the dosage to 5.0mg did not seem to help. For me, Zyprexa produced some brain-fog at the higher dosage. I discontinued Zyprexa for two days before starting Risperdal. I experienced a substantial antidepressant effect the day after my first 0.50mg dose of Risperdal. I can't help to wonder if there may have been some synergy between the first dose of Risperdal and any residual Zyprexa in the brain. Zyprexa has an average half-life of about 35 hours. Do you know if these two drugs can be taken together? Also, I began to feel better upon my initial reduction in dosage of Zyprexa. Is less more effective? Maybe not. Sometimes, a dosage change, either up or down, can lead to a transient improvement. This happens to me, particularly with MAO-inhibitors.
> > Your input and time would be greatly appreciated.
> I hope some of this was helpful. Please post again if I didn't answer your questions fully or if you have any more. No biggie. :-)
> > I hope this finds you in good health.
> It doesn't, but my day has been made brighter by your sentiments.
I'm in the same boat as you. 1 mg worked wonders and now the AD affect is gone. What to do? I increased to 2 mg today. We'll what happens.
Sorry I have no answers for you, I wish I did.
Finding the right dosage is quite tricky and mind- boggling to me.
One last question, did you gain weight on Zyprexa?
I experienced more sedation on Zyprexa. I think I would probably give Zyprexa a try again if it were not for the horrible weight gain. I say this because I had no galactorrhea while I was on Zyprexa.
I'm rambling, thanks for listening!
Best of Luck, it will get better : )
Please let us know how you are doing.